Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:509

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1890    
    Printed30    
    Emailed0    
    PDF Downloaded88    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2017  |  Volume : 27  |  Issue : 3  |  Page : 215-217

Unusual case of acute lung injury in a renal allograft recipient


1 Department of Nephrology, Yashoda Hospitals, Secunderabad, Telangana, India
2 Department of Radiology, Yashoda Hospitals, Secunderabad, Telangana, India

Correspondence Address:
U Anandh
Department of Nephrology, Yashoda Hospitals, Secunderabad, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.202827

Rights and Permissions

A renal allograft recipient developed cough with hemoptysis on the 1st postoperative day. A chest X-ray was performed which was suggestive of fluid overload. His fluid was restricted and diuretics were added. On the same day, his pulmonary infiltrates worsened and a computed tomography (CT) of the chest was carried out, which was suggestive of the right lower lobe consolidation and left pleural effusion. He underwent a bronchoscopy and the lavage was sent for cultures, which did not grow any infective organism. Besides routine antibiotics, treatment for possible cytomegalovirus, fungal infections, and pneumocystis infection was instituted. Noninvasive ventilation was started on day 8. A repeat CT of the chest on the postoperative day 8 showed further worsening of the pulmonary infiltrates. As all the initial cultures and serology were negative, a possibility of interstitial pneumonitis was considered. Mycophenolate sodium was considered as a possible cause of the lung infiltrates and was withdrawn. The patient showed progressive improvement. His antibiotics were withdrawn. He was discharged on day 14. A repeat CT 4 weeks post transplant showed significant improvement in his pulmonary pathology. The acute lung injury was considered to be a drug reaction secondary to mycophenolate sodium. In a renal allograft recipient with persistent pulmonary infiltrates, interstitial involvement secondary to drugs should be considered if the patient does not improve with the standard treatment measures.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07